Skip to main content

On the Diameter of the Symplectomorphism Group of the Ball

  • Conference paper

Part of the Mathematical Sciences Research Institute Publications book series (MSRI,volume 20)

Abstract

It is shown that the diameter of the symplectomorphism group of the ball in ℝ2n is infinite.

Keywords

  • Unit Ball
  • Incompressible Fluid
  • Symplectic Manifold
  • Symplectic Geometry
  • Closed Unit Ball

These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-1-4613-9719-9_10
  • Chapter length: 4 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   129.00
Price excludes VAT (USA)
  • ISBN: 978-1-4613-9719-9
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   169.99
Price excludes VAT (USA)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Arnold, V.I., Sur la géometrie differentielle des groupes de Lie de dimension infinie et ses applications a l’hydrodynamique des fluids parfaits, Ann. Inst. Fourier, Grenoble 16 (1966), 319–361.

    CrossRef  Google Scholar 

  2. Banyaga, A., Sur la structure du groupe des diffeomorphismes qui préservent une forme symplectique, Comment. Math. Helvitici 53 (1978), 174–227.

    CrossRef  MATH  MathSciNet  Google Scholar 

  3. Calabi, E., On the group of automorphisms of a symplectic manifold, in “Problems in Analysis,” Symposium in honor of S. Bochner, ed. R. Gunning, Princeton University Press, 1970, pp. 1–26.

    Google Scholar 

  4. Ebin, D. and Marsden, J., Groups of diffeomorphisms and the motion of an incompressible fluid, Ann. of Math. 92 (2) (1970), 102–163.

    CrossRef  MATH  MathSciNet  Google Scholar 

  5. Eliashberg, Ya. and Ratiu, T., The diameter of the symplectomorphism group is infinite,Invent. Mat. (to appear).

    Google Scholar 

  6. Shnirelman, A.I., On the geometry of the group of diffeomorphisms and the dynamics of an ideal incompressible fluid, Matem. Sbornik 128(170)(1) (1985).

    Google Scholar 

  7. Shnirelman, A.I., English translation, Math. USSR Sbornik 56 (1) (1987), 79–105.

    CrossRef  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 1991 Springer-Verlag New York, Inc.

About this paper

Cite this paper

Eliashberg, Y., Ratiu, T. (1991). On the Diameter of the Symplectomorphism Group of the Ball. In: Dazord, P., Weinstein, A. (eds) Symplectic Geometry, Groupoids, and Integrable Systems. Mathematical Sciences Research Institute Publications, vol 20. Springer, New York, NY. https://doi.org/10.1007/978-1-4613-9719-9_10

Download citation

  • DOI: https://doi.org/10.1007/978-1-4613-9719-9_10

  • Publisher Name: Springer, New York, NY

  • Print ISBN: 978-1-4613-9721-2

  • Online ISBN: 978-1-4613-9719-9

  • eBook Packages: Springer Book Archive